MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955810
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the positioning frame of the ventralight st w/ echo mesh detached during placement.The sample was not returned for evaluation.Based on the information provided, and not having the sample to evaluate, root cause for the reported event could not be determined; no conclusion can be made.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint from this manufacturing lot of (b)(4) units released for distribution in (b)(6) 2019.The instructions for use (ifu) supplied with this device recommends " the ventralight st mesh with echo ps positioning system should be hydrated for no more than 1-3 seconds just prior to laparoscopic placement.The ventralight st with echo ps positioning system must be rolled immediately after hydration.Using the introducer tool or grasper roll the ventralight st mesh with echo ps positioning system parallel to the bard logo with the polypropylene on the outside and bioresorbable coated side with the echo ps on the inside.Insert into the abdomen through the recommended minimum trocar or trocar incision site.Do not force the device through the trocar.If the ventralight st mesh with echo ps positioning system will not easily deploy down the trocar, remove the trocar and insert through the next largest available size trocar or through the trocar incision site and reinsert trocar.See table in product description section for recommended minimum trocar size." per the instructions-for-use the recommended minimum trocar size for cat # 5955810 is 12mm.Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
It was reported that during a laparoscopic abdominal ventral hernia repair procedure on (b)(6) 2020, ventralight st mesh w/ echo positioning system (8x10, ellipse) was used.During placement of the mesh through a 12mm trocar, the echo ps balloon detached from the mesh after inflation.As reported, the surgeon worked around the issue and was able to fixate the mesh and the mesh was successfully implanted.However, as reported ¿it caused the process to become more difficult with placement.¿ there was no reported patient injury and the surgeon is an experienced user of the device.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10678295
Report Number1213643-2020-09365
Device Sequence Number2590940
Product Code FTL
UDI-Device Identifier00801741031786
UDI-Public(01)00801741031786
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Catalogue Number5955810
Device Lot NumberHUDV1937
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2020
Initial Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1